MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Codes Keratitis (1944); Visual Impairment (2138)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure, using the yamane technique, on october 23, 2023, the haptic of a ct lucia 602 broke while securing.The cornea started to swell due to difficult anatomy and manipulation.The procedure went 107 minutes beyond the planned time.The lens was explanted during the same procedure and discarded.The patient was left aphakic.There was no damage noted to the device during preparation for use.No issues post operation.
 
Additional Manufacturer Narrative
The customer stated that the device can not be returned therefore a proper root cause analysis could not be completed nor the reported issue confirmed.Without a proper device analysis, a definitive root cause cannot be determined at this time.It was stated by the customer that they are using the yamane technique to implant the lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.Thus, the lens was being used off-label.There was no damage reported to have been noticed during the inspection prior to use and preparation, which suggests a product deficiency did not contribute to the reported difficulties.Based on the information provided, the risk assessment for the lucia product, and our experience, we have determined that the following factors may have caused or contributed to the reported issue, but are not limited to: · lens placement technique · loading strategy · accessory device support · poor handling during folding and inserting.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key18378798
Report Number3010126268-2023-00135
Device Sequence Number12704523
Product Code HQL
UDI-Device Identifier00843045100898
UDI-Public(01)00843045100898(17)280131
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-668
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown